9 answers

Depo Shot Failure

How common is it for the depo shot to fail? I have had 2 rounds of it so far, and have followed all the directions (Like using protection for the first month after getting the shot for the first time).

Anyways, for the past couple days I have been nauseous and exhausted. I put the exhaustion down to the fact that when nighttime rolls around I am too exhausted to sleep. This weekend has been especially bad (I lay in bed for 2-3 hours before I am finally able to fall asleep).

Today I had to leave work early due to the nausea. My manager jokingly commented, "You're not pregnant again are you?"

Now that that thought is in my head, I can't get it out. This is exactly how I felt when I was pregnant with my son, who is now 4 months old. I am supposed to get my period this week (I think... I am guess-ti-mating when my last one was)... So I am anxiously awaiting for that to arrive. If it doesn't show by the end of the week, I'm getting a pregnancy test.

Until then, I was just curious how likely it is for the depo shot to fail. Anyone know?

What can I do next?

So What Happened?™

So after all that freaking out, I got my period... Never have I been so happy to receive a visit from aunty flow. Lol

Featured Answers

My daughter has been on Depo for over a year now. She said her second shot was the worst. That was when she was feeling tired, nausious, her boobs grew and were tender, etc. She isn't sexually active, so we both knew there wasn't any chance of her being pregnant. By the time she got her third, her symptoms were gone (including her period) and she has loved it ever sense.

More Answers

I was on the depo shot for quite a while and while I was on it I would be exhausted for nearly 24 hours after I got the shot and I also stopped having my cycle almost entirely, sometimes I would have some spotting. There are always going to be side effects no matter what birth control you choose. The side effects will vary from person to person, my sister also tried it and it was not for her, instead of almost no period she had continuous break through bleeding.
I would take a test to rest your mind at ease, but I am willing to bet it is just a side effect of the shot.

1 mom found this helpful

My daughter has been on Depo for over a year now. She said her second shot was the worst. That was when she was feeling tired, nausious, her boobs grew and were tender, etc. She isn't sexually active, so we both knew there wasn't any chance of her being pregnant. By the time she got her third, her symptoms were gone (including her period) and she has loved it ever sense.

uh oh, I was just at the dr. office today for advice on which kind of birth control to use. I chose the good ol' fashioned BC pill. Is it possible you're just under the weather? Lots of bugs going around.

Not sure about how effective it is. I was on it for a few years due to ovarian cysts. I gained 80 pounds on it! I would never recommend it to anyone.

As others have said, there are a variety of side-effects possible from any BC so I would suggest taking a pregnancy test to relieve your mind asap. Also, my period went away completely very quickly also so waiting for a period that may not come is probably not the best idea. I totally agree with Maria too, I gained 40 lbs in 2 1/2 years on Depo when I had previously been a naturally slim/fit person my entire life. I was working out 4-6 days a week during much of the time I was gaining the weight also. Very frustrating. I've been off of it now for about 3 1/2 months and am now VERY slowly beginning to be able to start taking off the weight again (ie: a pound or 2 per month).

def do the preg test, to ease your mind. I am also on round 2 of depo and stopping getting my period almost immediately, so you shouldnt just go by that. Good luck!

There's always a chance it failed but it is one of the most effective birth controls you can use if done correctly.

as long as you take the shot when you are supose to, it is very effective ! i was a nurse in an OB/GYN office for 7 years, and the depo shot actually causes you not to ovulate, the tired and nausea feeling is probably the hormonal changes that are going on, you may not even get a period with depo so dont freak out if you havent had a period, its very normal and actually kind of nice if youve had horrible periods in the past. good luck!

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.